Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had mirena, bled the whole time. Cramps again, pain excruciating. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I've had my mirena for 5 months the first three months I bled the entire time. I started cramping tonight at about 2200 and now the pain is excruciating and going from one side to the other. What should I do?
Posted Wed, 18 Apr 2012 in Birth Control
Answered by Dr. Pragnesh Vachharajani 2 hours later

Thanks for posting your query.

I think you need to seek medical attention at the earliest.

The severity of pain and discomfort that you have are suggestive some infection may be in pelvis (this may or may not be related to mirena) or Gastro intestinal tract.

The symptom goes more in favour of pelvic infection.

Reason for this kind of pelvic infection may be

1. Mirena itself
2. Urinary infection
3. Some local infection which might have flare up

Apart from this any infection related Gastro intestinal tract can also present like this.

You need to have proper physical examination and some investigations like blood counts, urine examination and ultrasound to have some more clue and proper diagnosis.

After this only, proper treatment can be given.

In mean time,
You can take Tylenol for some relief
Take more of fluids then solids
Take proper rest.

Please visit ER (Emergency Room) or your health care provider at the earliest.

I hope, this answers your query. I will be glad to reply any follow up queries that you have.

In case you do not have any further query, please accept the answer.

Wishing you good health and speedy recovery.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor